Alert archive / Kansas / Wind Advisories in 2023
Wind Advisory 4, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 29, 2023, 2:45 PM CDT for 23 counties in Kansas. It took effect at Mar 30, 2023, 12:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2023, 2:45 PM CDT (19:45 UTC)
- In effect from
- Mar 30, 2023, 12:00 PM CDT
- Expired
- Mar 31, 2023, 9:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS73 KTOP 291945 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 245 PM CDT Wed Mar 29 2023 KSZ008>012-020>024-026-034>040-054>056-058-059-301000- /O.NEW.KTOP.WI.Y.0004.230330T1700Z-230331T0900Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 245 PM CDT Wed Mar 29 2023 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM CDT FRIDAY... * WHAT...South winds sustained at 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From noon Thursday to 4 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving on east-to-west oriented roadways, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
138 WWUS73 KTOP 300857 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 357 AM CDT Thu Mar 30 2023 KSZ008>012-020>024-026-034>040-054>056-058-059-302200- /O.EXT.KTOP.WI.Y.0004.230330T1700Z-230401T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 357 AM CDT Thu Mar 30 2023 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT FRIDAY... * WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to 50 MPH are expected this afternoon through Friday morning. West winds of 30 to 40 MPH with gusts to 55 MPH are expected Friday afternoon. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From noon today to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
308 WWUS73 KTOP 301729 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Topeka KS 1229 PM CDT Thu Mar 30 2023 KSZ008>012-020>024-026-034>040-054>056-058-059-310300- /O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1229 PM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to 50 MPH are expected through Friday morning. West winds of 30 to 40 MPH with gusts to 55 MPH are expected Friday afternoon. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From noon today to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
682 WWUS73 KTOP 310215 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 915 PM CDT Thu Mar 30 2023 KSZ008>012-020>024-026-034>040-054>056-058-059-311000- /O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 915 PM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to 50 MPH are expected through Friday morning. West winds of 30 to 40 MPH with gusts to 55 MPH are expected Friday afternoon. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From noon today to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Drake
357 WWUS73 KTOP 310844 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 344 AM CDT Fri Mar 31 2023 KSZ054>056-058-059-010000- /O.NEW.KTOP.HW.W.0001.230331T1800Z-230401T0000Z/ /O.EXT.KTOP.WI.Y.0004.000000T0000Z-230331T1800Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 344 AM CDT Fri Mar 31 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...For the High Wind Warning, from 1 PM this afternoon to 7 PM CDT this evening. For the Wind Advisory, until 1 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ008>012-020>024-026-034>040-010000- /O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 344 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to 50 MPH are expected through this morning. West winds of 30 to 40 MPH with gusts to 55 MPH are expected by this afternoon. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From now until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
435 WWUS73 KTOP 311958 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 258 PM CDT Fri Mar 31 2023 KSZ026-038>040-010000- /O.UPG.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/ /O.EXA.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/ Jefferson-Wabaunsee-Shawnee-Douglas- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 258 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds of 30 to 40 MPH with gusts to 65 MPH will continue this afternoon. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From now until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ054>056-058-059-010000- /O.CON.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 258 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph will continue. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ008>012-020>024-034>037-010000- /O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 258 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds of 30 to 40 MPH with gusts to 55 MPH are expected by this afternoon. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From now until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
299 WWUS73 KTOP 312347 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 647 PM CDT Fri Mar 31 2023 KSZ026-038>040-010200- /O.CAN.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/ /O.EXB.KTOP.WI.Y.0004.000000T0000Z-230401T0200Z/ Jefferson-Wabaunsee-Shawnee-Douglas- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 647 PM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Jefferson, Wabaunsee, Shawnee and Douglas Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ054>056-058-059-010200- /O.CAN.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/ /O.NEW.KTOP.WI.Y.0005.230331T2347Z-230401T0200Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 647 PM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>012-020>024-034>037-010200- /O.EXT.KTOP.WI.Y.0004.000000T0000Z-230401T0200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, and Council Grove 647 PM CDT Fri Mar 31 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Drake
741 WWUS73 KTOP 010151 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 851 PM CDT Fri Mar 31 2023 KSZ008>012-020>024-026-034>040-010300- /O.EXP.KTOP.WI.Y.0004.000000T0000Z-230401T0200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 851 PM CDT Fri Mar 31 2023 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds may still gust up to around 30 mph at times overnight, but have generally fallen below advisory criteria. $$ KSZ054>056-058-059-010300- /O.EXP.KTOP.WI.Y.0005.000000T0000Z-230401T0200Z/ Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 851 PM CDT Fri Mar 31 2023 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds may still gust up to around 30 mph at times overnight, but have generally fallen below advisory criteria. $$ Drake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:27 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 29, 12:27 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1227 PM CDT Wed Mar 29 2023 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 329 AM CDT Wed Mar 29 2023 -A few severe thunderstorms may develop late Thursday night through Friday morning. -Windy conditions are expected Wednesday afternoon through Friday. -There will be an elevated fire danger Friday afternoon across the region due to strong westerly wind gusts and lower humidity. Early this morning a deep upper low was moving onshore across the OR/CA border. Zonal mid-level flow was noted across the central Plains. An upper level trough was moving east across the mid Atlantic and New England. At the surface a ridge of high pressure was located across the northern Plains, extending southward into central NE. A lee surface trough extended southward from eastern CO into eastern NM. Today through Thursday: The upper trough across northern CA will dig southeast into the southwestern US by 00Z FRI. The surface ridge across the northern Plains will build southeast into the Great Lakes and Mid MS River valley Tonight. A weak wind shift will settle southward across the northern counties this afternoon. Northeast winds north of the boundary will only allow high temperatures along the NE border to reach around 50 degrees. South of the wind shift, highs should reach the lower 60s across the central counties with mid 60s across the far southern counties. Tonight, southwesterly mid level flow will increase across the central Rockies causing the lee trough over the high plains to deepen. Surface winds will become southerly across all of KS through the night. Thursday, as the lee surface trough continues to deepen the surface pressure gradient across KS will tighten, along with deeper PBL mixing, will cause surface winds to increase to 25 to 35 MPH across the CWA Wednesday afternoon, with gusts of 45 MPH across the western counties of the CWA. The stronger surface winds will cause a high fire danger across the area on Thursday but at least residual moisture return will keep RHs above 40 percent during the afternoon hours. The low-level WAA will help high temperatures to reach the upper 60s to lower 70s. Thursday night through Friday: As the H5 trough lifts northeast from the southwestern US into the central high Plains, DCVA ahead of the H5 trough axis will be increasing across the central Plains allowing for large scale ascent that will begin to erode the capping inversion. A dryline/Pacific front will shift east into central KS and provide surface convergence for for isolated to scattered storms to develop after 9Z FRI. These storms may initially be elevated but with a strong LLJ over eastern KS the PBL may be mixed enough for some of these storms to become surface based as they move east into the central counties of the CWA towards 12Z FRI. The 0-1KM hodographs show good curvature, so some of these storms may be sfc based supercells. The primary hazards would be large hail and localized severe wind gusts. However, if these storms are sfc based in the morning hours, I cannot rule out a tornado risk (more so for east central KS). Even if the the storms are elevated the effective shear of 50-65 KTS and MUCAPEs of 1000-1500 J/KG would provide an environment favorable for large hail and the inversion may not dampen the transport of higher momentum air parcels from the level of the 50-60 LLJ around 1200 feet for some isolated severe wind gusts. This line of Isolated to scattered storms will move east quickly, with individual storms moving northeast at 50 to 60 KTS. I expect the Pacific front to be east of the CWA during the late morning hours of Friday, which will end the severe weather threat across the CWA. However, if the capping inversion holds through the morning hours, then the Pacific/Dryline may move east across the CWA without initiating any storms. The upper trough will amplify into a closed upper low as it shifts northeast into northwest IA by 00Z SAT. Strong 700 mb winds of 50 to 60 KTS will mix down towards the surface, as deep mixing develops behind the Pacific front Friday afternoon. The momentum transfer will dampen somewhat but expect 30 to 40 MPH westerly winds with gusts of 40 to 50 MPH. A high wind warning may be needed Friday afternoon. Expect very high to extreme fire danger across the area friday afternoon. There will be low-level CAA behind the Pacific front but there may be enough dry air to keep minimum RHs between 20 and 30 percent along and southeast of the KS Turnpike, where extreme fire danger may occur. A red flag warning may be needed for the southeast counties of the CWA Friday afternoon. Friday night through Saturday night: The westerly winds will shift more to the northwest and gradually decrease through the night. The low-level CAA will cool highs down in the mid 50s to around 60 degrees on Saturday. The upper low over northwest IA will move east across the Great Lakes and OH River Valley Saturday afternoon, then along the east coast Saturday night. The upper flow will become more zonal across the plains through the night and the surface ridge will build east across the east central US. Sunday through Monday night, The zonal flow across the central Rockies will cause a lee trough to deepen across the central and southern high Plains. The resulting southerly winds and low-level WAA will help high temperatures to warm into the 70s Sunday and Monday afternoon. Another upper level trough will move southeast onto the CA coastline on Monday, then dig southeast into the southwestern US. The ECMWF shows the potential for elevated showers and thunderstorms Monday night as Gulf moisture advects northward into the central Plains. Tuesday through Wednesday: The upper trough across the southwestern US will lift northeast across KS into western IA by 00Z. The dryline and Pacific front will rapidly shift east across the state Tuesday morning and will be in western MO by 18Z TUE. There may be few morning showers and thunderstorms but the main severe weather threat will be east of the CWA Tuesday afternoon. Highs Tuesday will be in the 70s. A surface cold front will push southeast across the CWA Thursday night, cooling highs on Tuesday into the upper 50s to lower 60s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1227 PM CDT Wed Mar 29 2023 VFR conditions are expected. Winds will be the main challenge with a front near to just north of the area keeping winds somewhat variable, but should be prevailing from the east to southeast and less than 10 knots. Winds veer late tonight into Thursday morning with gusts developing by 15Z. There is some potential for weak low-level wind shear after 06Z as the low-level jet develops. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Gargan AVIATION...65
Hazardous weather outlook, Mar 29, 3:51 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 351 AM CDT Wed Mar 29 2023 KSZ008>012-020>024-026-034>040-054>056-058-059-300900- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 351 AM CDT Wed Mar 29 2023 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe storms could occur late Thursday night into Friday morning, generally east of a Seneca to Abilene line. The severe storms will be east of the area Friday afternoon. Sustained winds around 30 MPH with gusts near 50 MPH are possible across the entire area for most of the period from Thursday afternoon through late Friday afternoon. Elevated fire danger is likely for at least portions of the area Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:50 PM CDT | Fire Weather Watch | TOP | Anderson, Coffey, Dickinson, Douglas, Franklin, Geary and 6 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.